• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Help with symptoms and medication

J

JeromeKern5899

New member
Joined
Feb 8, 2015
Messages
1
Hello, I am writing this post in hopes that some people will be able to relate or give advise on the symptoms and medications I am involved with. I was diagnosed with Bipolar over 15 years ago and have been on multiple medications. I feel as though my Bipolar was well kept in check until recently. I had a nervous breakdown 2 years ago while suffering from some trauma and a bad living environment that I was hospitalized for just over a week to quickly recover from my breakdown. Prior to the hospitalization I was on a small amount of medication (Abilify and that was it.) After leaving the hospital I was then on Abilify (still), Olanzapine (or Zyprexa), Concerta (for my newly diagnosed ADHD) and Welbutrin (i guess for depression symptoms). So I saw myself go from 1 medication to four medications in just over a week. Prior to the nervous breakdown and the hospitalization my mind felt great. I was getting great grades and doing well. But ever since that nervous breakdown and hospitalization I have felt like my mind has been too inactive and lacking the intelligence and skills I used to have. For example, I constantly lose focus at work and sort of zone out when I'm doing something. When I zone out I kind of go in this blank stare where my mind feels like it is on auto-pilot. I'll still be doing what I was doing but I'll be staring in a certain direction all while my mind feels like it is blank. Another example would be just prior to this post I was working on music and I couldn't remain focused on the task I would keep doing the same thing I would go in this blank stare and my body would go on auto-pilot. It feels like it happens so many times during the day that it is in need of extreme attention. Now I haven't been on my concerta medication for a while I stopped that cold turkey due to insurance issues. I'm not sure if it is ADHD or some form of epilepsy because it sounds like some form of seizure from what I've read on the internet. But these constant zone-outs are the recurring theme here. I haven't really had bipolar symptoms in a while but these zone-outs have occurred often. Now I also haven't seen a psychiatrist in months which I'm thinking of going back to one. If anyone can relate to what I am saying or give advice I would well appreciate it.
 
B

blueorange

Well-known member
Joined
Nov 27, 2014
Messages
203
Hi,

I had exactly the same symptoms with my previous medications. It was terrible. I thought that I had another problem like epilepsy or a kind of dissociative disorder. I called my pdoc and wanted a urgent appointment. I did not consider that these effects could be a result of my medication. There he changed my medication and I was back to normal in a week. Such a big relief.

I would definitely to go a pdoc.
 
Mark_01

Mark_01

Well-known member
Joined
Jun 4, 2013
Messages
2,590
Location
California
Welcome to the forum, JeromeKern5899. Understand exactly what you are talking about. Even without drugs I would zone out and be in my own world oblivious to what was happening around me. The more extreme episodes were out of body experiences. Drugs have at least stabilized my condition, but still have my moments. One thing I have learned on this forum is that people react differently to medications. I now take Bupropion, Risperidone, Lamotrigine, and Temazepam and haven't had any problems. Couple of years back when they were giving me Prozac, it was a nightmare, really had a bad reaction to it. People are different.
 
Top